Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Baby passing green watery stools, on breast milk. Had cough, cold. Taking medications. How to cure?

Hi my 5.5 M old baby girly, only on breast milk , has been passing wattery green stools since 2 days, History: She had cough and cold a week back and was prescibed (Ambroxal Hcl + Paracetamol ) syrup + colistin sulphate syrup. Diarrhoea was in control for 2 -3 days after taking the above treatment. She had persistent cough and had agin started passing loose stools, doctor then asked her to continue the (Ambroxal Hcl + Paracetamol ) syrup and prescribed cefixime syspension, she took it for 2 days, cough was in control, but agreevated diarrhoea. Considering the above, doctor has prescribed her Dependal M. She had been taking (Ambroxal Hcl + Paracetamol ) syrup + Dependal M since 2 days, She is still passing green wattery loose stools since 2 days. Pls help! ,
Asked On : Mon, 4 Mar 2013
Answers:  2 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hi i am Dr.kadhir,

At first i would like to reassure you that in early infancy and exclusively breast fed child, green loose stools of small quantity passed several times a day can be a normal, provided the child is active, taking feeds well, passing urine 6 to 8 times a day and has no signs of dehydration.

It is quite common that babies when on exclusive breast feeds can develop mild lactose intolerance that may lead to loose green stools . If so child can also have some redness and irritation over the skin around the anal region, due to the acidic lactose stools.

All that needed is stopping breast feeds for a short time and gradually restarting it according to your pediatricians advice,till than child can be given lactose free formula milk.

If the child has signs of dehydration , reduced activity or feed intolerance then it could be due to drug induced diarrhea or infection and she made need definite treatment.

It is difficult to comment on your doctors prescription with out examining the child, but usually these drugs are not advised until there is a strong suspicion of bacterial infection.

Thank you for the consultation in health care magic.
Answered: Tue, 27 Aug 2013
I find this answer helpful
Ophthalmologist Dr. Sushama Suram's  Response
Welcome to HCM..
If cough and fever are not there you can stop ambroxol+paracetemol..
Though uncommon ambroxol can cause GI disturbances..
If she has any gastroenteritis cefixime which was given would be sufficient but it also causes GI disturbances..
You can continue using colistin sulphate syrup and you can also use lactobacillus powder which will replenish normal intestinal bacterial flora..
Apart from this giving supportive therapy in the form of ORS is required as she is only on breast milk and losing electrolytes..
Its time to start weaning also and when once she is alright you can think of that..
Hope this information helps you.. Take care...
Answered: Tue, 27 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor